A Continuous Extension That Preserves Concavity, Monotonicity And Lipschitz Continuity
The following is proven here: let W : X Ã C −→ R, where X is convex, be a continuous and bounded function such that for each y ∈ C, the function W (Â·, y) : X −→ R is concave (resp. strongly concave; resp. Lipschitzian with constant M; resp. monotone; resp. strictly monotone) and let Y ⊇ C. If C is compact, then there exists a continuous extension of W , U : X Ã Y −→ Â£infXÃC W, supXÃC W Â¤, such that for each y ∈ Y , the function U (Â·, y) : X −→ R is concave (resp. strongly concave; resp. Lipschitzian with constant My ; resp. monotone; resp. strictly monotone).
|Date of creation:||31 Jan 2003|
|Date of revision:|
|Contact details of provider:|| |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Howe, Roger, 1987. "Sections and extensions of concave functions," Journal of Mathematical Economics, Elsevier, vol. 16(1), pages 53-64, February.
When requesting a correction, please mention this item's handle: RePEc:col:000094:001907. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Clorith Angélica Bahos Olivera)
If references are entirely missing, you can add them using this form.